Alert archive / Nevada / Flash Flood Watches in 2011

Flash Flood Watch 3, NWS Las Vegas, NV

July 29, 2011Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this flash flood watch at Jul 29, 2011, 3:16 PM PDT for Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada. It took effect at Jul 30, 2011, 1:00 PM PDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2011, 3:16 PM PDT (22:16 UTC)
In effect from
Jul 30, 2011, 1:00 PM PDT
Expired
Jul 31, 2011, 5:51 PM PDT
In force
29 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3616 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WGUS65 KVEF 292216
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
316 PM PDT FRI JUL 29 2011

.THE POTENTIAL FOR HEAVY RAIN PRODUCING THUNDERSTORMS WILL
INCREASE OVER THE SOUTHERN SIERRA DURING THE WEEKEND AS MOISTURE
CONTINUES TO STREAM ACROSS THE REGION. STORMS WILL ALSO BE SLOW
MOVING WHICH WILL INCREASE THE THREAT OF FLASH FLOODING...
ESPECIALLY FOR RECENT BURN AREAS.

CAZ519-520-301100-
/O.NEW.KVEF.FF.A.0003.110730T1900Z-110801T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN SIERRA SLOPES-OWENS VALLEY-
316 PM PDT FRI JUL 29 2011

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FLASH FLOOD
WATCH.

* FLASH FLOOD WATCH FOR A PORTION OF INYO COUNTY CALIFORNIA...
  INCLUDING THE FOLLOWING AREAS...EASTERN SIERRA SLOPES AND OWENS
  VALLEY.

* FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING

* SLOW MOVING THUNDERSTORMS WILL INCREASE OVER THE SOUTHERN SIERRA
  THIS WEEKEND...ESPECIALLY DURING THE AFTERNOON AND EVENING
  HOURS...AND WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN WHICH
  COULD LEAD TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

JA

$$
6 follow-up statements
130 
WGUS65 KVEF 300916
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
216 AM PDT SAT JUL 30 2011

.THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED OVER PORTIONS
OF EASTERN CALIFORNIA AND WESTERN NEVADA THIS AFTERNOON AND
EVENING...BRINGING A THREAT OF FLASH FLOODING. THE FLOODING THREAT
IN THE SIERRA NEVADA WILL BE ENHANCED BY MELTING SNOW.

CAZ521>523-NVZ014-302000-
/O.EXB.KVEF.FF.A.0003.110730T2000Z-110731T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY-
216 AM PDT SAT JUL 30 2011

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM PDT THIS AFTERNOON
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CALIFORNIA AND SOUTH 
  CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN 
  CALIFORNIA...DEATH VALLEY NATIONAL PARK...WESTERN MOJAVE 
  DESERT AND WHITE MOUNTAINS OF INYO COUNTY. IN SOUTH CENTRAL 
  NEVADA...ESMERALDA AND CENTRAL NYE COUNTY. 

* FROM 1 PM PDT THIS AFTERNOON THROUGH THIS EVENING

* THUNDERSTORMS WILL INCREASE OVER EASTERN CALIFORNIA AND
  SOUTHWEST NEVADA THIS AFTERNOON AND EVENING...AND WILL HAVE THE
  POTENTIAL TO PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLASH
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

CAZ519-520-302000-
/O.EXT.KVEF.FF.A.0003.110730T2000Z-110801T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN SIERRA SLOPES-OWENS VALLEY-
216 AM PDT SAT JUL 30 2011

...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 PM PDT THIS AFTERNOON
THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... 
  EASTERN SIERRA SLOPES AND OWENS VALLEY. 

* FROM 1 PM PDT THIS AFTERNOON THROUGH SUNDAY EVENING

* SLOW MOVING THUNDERSTORMS WILL INCREASE OVER THE SOUTHERN SIERRA
  THIS WEEKEND...ESPECIALLY DURING THE AFTERNOON AND EVENING
  HOURS...AND WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN WHICH
  COULD LEAD TO FLASH FLOODING. THE FLOOD THREAT WILL BE ENHANCED
  BY MELTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

MORGAN
205 
WGUS65 KVEF 302004
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
104 PM PDT SAT JUL 30 2011

.THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED OVER PORTIONS
OF EASTERN CALIFORNIA AND WESTERN NEVADA THIS AFTERNOON AND
EVENING...BRINGING A THREAT OF FLASH FLOODING. THE FLOODING
THREAT IN THE SIERRA NEVADA WILL BE ENHANCED BY MELTING SNOW.

CAZ519-520-310500-
/O.CON.KVEF.FF.A.0003.000000T0000Z-110801T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN SIERRA SLOPES-OWENS VALLEY-
104 PM PDT SAT JUL 30 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... 
  EASTERN SIERRA SLOPES AND OWENS VALLEY. 

* THROUGH SUNDAY EVENING

* SLOW MOVING THUNDERSTORMS WILL INCREASE OVER THE SOUTHERN SIERRA
  THIS WEEKEND...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS
  EACH DAY...AND WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN
  WHICH COULD LEAD TO FLASH FLOODING. THE FLOOD THREAT WILL BE
  ENHANCED BY MELTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

CAZ521>523-NVZ014-310500-
/O.CON.KVEF.FF.A.0003.000000T0000Z-110731T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY-
104 PM PDT SAT JUL 30 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CALIFORNIA AND SOUTH CENTRAL NEVADA...INCLUDING 
  THE FOLLOWING AREAS...IN CALIFORNIA...DEATH VALLEY NATIONAL 
  PARK...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF INYO 
  COUNTY. IN SOUTH CENTRAL NEVADA...ESMERALDA AND CENTRAL NYE 
  COUNTY. 

* UNTIL 10 PM PDT THIS EVENING

* THUNDERSTORMS WILL INCREASE OVER EASTERN CALIFORNIA AND
  SOUTHWEST NEVADA THIS AFTERNOON AND EVENING...AND WILL HAVE THE
  POTENTIAL TO PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLASH
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$
274 
WGUS65 KVEF 310441
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
941 PM PDT SAT JUL 30 2011

CAZ521>523-NVZ014-310545-
/O.EXP.KVEF.FF.A.0003.000000T0000Z-110731T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY-
941 PM PDT SAT JUL 30 2011

...FLASH FLOOD WATCH WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF CALIFORNIA AND SOUTH
CENTRAL NEVADA WILL EXPIRE AT 10 PM PDT THIS EVENING. THUNDERSTORM
ACTIVITY HAD DIMINISHED SIGNIFICANTLY AND THE THREAT OF FLASH
FLOODING WILL BE VERY LIMITED AND VERY LOCALIZED FOR THE REST OF
TONIGHT.

$$

CAZ519-520-311300-
/O.CON.KVEF.FF.A.0003.000000T0000Z-110801T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN SIERRA SLOPES-OWENS VALLEY-
941 PM PDT SAT JUL 30 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... 
  EASTERN SIERRA SLOPES AND OWENS VALLEY. 

* THROUGH SUNDAY EVENING

* THUNDERSTORM ACTIVITY HAD DIMINISHED SIGNIFICANTLY LATE THIS
  EVENING AND THE THREAT OF FLASH FLOODING FOR THE REMAINDER OF
  THE NIGHT WILL BE LIMITED. HOWEVER...THE THREAT OF FLASH
  FLOODING WILL INCREASE ONCE AGAIN SUNDAY AS DAYTIME HEATING AND
  AN APPROACHING UPPER LEVEL DISTURBANCE COMBINE WITH THE MOIST
  AND UNSTABLE AIR MASS IN PLACE TO GENERATE SCATTERED TO NUMEROUS
  THUNDERSTORMS. THE FLOOD THREAT WILL BE ENHANCED BY MELTING
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$
615 
WGUS65 KVEF 310953
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
253 AM PDT SUN JUL 31 2011

CAZ519-520-311900-
/O.CON.KVEF.FF.A.0003.000000T0000Z-110801T0500Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN SIERRA SLOPES-OWENS VALLEY-
253 AM PDT SUN JUL 31 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... 
  EASTERN SIERRA SLOPES AND OWENS VALLEY. 

* THROUGH THIS EVENING

* THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON
  AND EVENING...BRINGING A THREAT OF LOCALLY HEAVY RAINFALL AND
  FLASH FLOODING. THE FLOOD THREAT WILL BE ENHANCED BY MELTING
  SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

MORGAN
853 
WGUS65 KVEF 311908
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
1208 PM PDT SUN JUL 31 2011

CAZ521>526-NVZ014-017-312300-
/O.EXA.KVEF.FF.A.0003.000000T0000Z-110801T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
1208 PM PDT SUN JUL 31 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CALIFORNIA AND 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN CALIFORNIA...CADIZ 
  BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT... 
  MORONGO BASIN...WESTERN MOJAVE DESERT AND WHITE MOUNTAINS OF 
  INYO COUNTY. IN NEVADA...ESMERALDA AND CENTRAL NYE COUNTY AND 
  WESTERN CLARK AND SOUTHERN NYE COUNTY. 

* UNTIL 10 PM PDT THIS EVENING

* THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS
  AFTERNOON AND EVENING ACROSS SOUTHWEST NEVADA AND ADJACENT AREAS
  OF INYO AND SAN BERNARDINO COUNTIES IN CALIFORNIA...BRINGING A THREAT
  OF HEAVY RAINFALL AND FLASH FLOODING WITH SOME STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

CAZ519-520-312300-
/O.CON.KVEF.FF.A.0003.000000T0000Z-110801T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN SIERRA SLOPES-OWENS VALLEY-
1208 PM PDT SUN JUL 31 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... 
  EASTERN SIERRA SLOPES AND OWENS VALLEY. 

* UNTIL 10 PM PDT THIS EVENING

* THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE ACROSS THE
  SOUTHERN SIERRA AND OWENS VALLEY THIS AFTERNOON AND
  EVENING...BRINGING A THREAT OF LOCALLY HEAVY RAINFALL AND FLASH
  FLOODING. THE FLOOD THREAT WILL BE ENHANCED BY MELTING SNOW IN
  SOME AREAS OF THE SOUTHERN SIERRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

JA
773 
WGUS65 KVEF 010051
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
551 PM PDT SUN JUL 31 2011

CAZ519>526-NVZ014-017-010200-
/O.CAN.KVEF.FF.A.0003.000000T0000Z-110801T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
551 PM PDT SUN JUL 31 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CALIFORNIA AND NEVADA HAS
BEEN CANCELLED. SHOWER AND THUNDERSTORM ACTIVITY HAS DIMINISHED
SIGNIFICANTLY ACROSS THE AREA AND THE AIR MASS HAS STABILIZED. THE
RISK OF FLASH FLOODING THIS EVENING IS EXTREMELY LIMITED SO THE
FLASH FLOOD WATCH HAS BEEN CANCELLED EARLY. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 10:15 AM PDT, 5 hours 1 minute earlier.

Area forecast discussion, Jul 29, 10:15 AM PDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1015 AM PDT FRI JUL 29 2011

.SYNOPSIS...MOISTURE WILL SPREAD NORTH AND WEST THROUGH THE
WEEKEND...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASING IN
PROBABILITY AND COVERAGE EACH DAY. DRIER AIR WILL BEGIN TO SPREAD
INTO CALIFORNIA MONDAY AND WORK EAST BY MID-WEEK...LIMITING
THUNDERSTORMS TO MAINLY MOHAVE COUNTY BY WEDNESDAY.
&&

.UPDATE...ELEVATED CONVECTION TURNED INTO SCATTERED THUNDERSTORMS
THIS MORNING OVER DEATH VALLEY AND SOUTHERN NYE COUNTY. THIS WAS
APPARENTLY DEVELOPING IN RESPONSE TO AN UPPER LEVEL DISTURBANCE
DEPICTED BY BOTH THE NAM AND GFS WHICH WAS MOVING WESTWARD ACROSS
SOUTHERN NEVADA. SHOWERS WERE ALSO MOVING INTO SOUTHEAST MOHAVE
COUNTY THIS MORNING. INYO...ESMERALDA...CENTRAL NYE AND MOHAVE
COUNTIES SHOULD SEE THE BEST COVERAGE OF THUNDERSTORMS THROUGH THIS
AFTERNOON. THE 12Z LAS VEGAS SOUNDING INDICATED MARGINAL INSTABILITY
WITH LIMITED CAPE BUT THE NAM BUFR SOUNDING SHOWS CAPE INCREASING TO
AROUND 600 J/KG BY THIS AFTERNOON. THE BAND OF CONVECTION OVER
MOHAVE COUNTY WILL BE MOVING TO THE NORTHWEST AND COULD ALSO ENHANCE
THUNDERSTORM DEVELOPMENT IN CLARK COUNTY THIS AFTERNOON. THE
FORECAST WILL BE UPDATED TO INCREASE POPS/WEATHER COVERAGE OVER THE
AFOREMENTIONED FAVORABLE AREAS AND EVEN.
&&

.AVIATION...FOR MCCARRAN...SOUTHEAST WINDS 6-8KTS CAN BE EXPECTED
THROUGH THIS AFTERNOON THEN BECOMING LIGHT SOUTHERLY AROUND 7KTS
THIS EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE MORMON MESA
AND PEACH SPRINGS CORRIDORS THIS AFTERNOON AND EVENING. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE IN THE MOUNTAINS SURROUNDING THE
VALLEY...BUT WILL KEEP MENTION OUT OF TAF AND ONLY INCLUDE CB. TSRA
COULD CREATE GUSTY AND ERRATIC WINDS FROM ASSOCIATED OUTFLOW
BOUNDARIES.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTH TO SOUTHEAST WINDS 10KTS OR LESS FOR MUCH OF THE
AREA TODAY WITH THE EXCEPTION OF ANY THUNDERSTORM OUTFLOW BOUNDARIES
THAT MAY CAUSE ERRATIC AND GUSTY WINDS. ISOLATED SHRA AND TSRA WILL
BE POSSIBLE ACROSS MUCH OF THE AREA TODAY IN THE AFTERNOON AND
EVENING WITH THE BEST CHANCES ACROSS THE HIGHER ELEVATIONS AS WELL
AS IN MOHAVE COUNTY.
&&

.PREV DISCUSSION...
320 AM PDT FRI JUL 290 2011

.SHORT TERM...INVERTED TROUGH NEAR THE BIG BEND OF TEXAS MADE LAST
EVENING...CARRYING OVER INTO THIS MORNING BY FAR THE MOST ACTIVE I
HAVE SEEN THE 2011 MONSOON ACROSS NORTHERN MEXICO. EARLY
MORNING SATELLITE SHOWS AND EXTENSIVE DEBRIS SHIELD ENCOMPASSING
MUCH OF ARIZONA WITH CLOUDS TRYING TO EXPAND WESTWARD INTO MOHAVE
COUNTY AND SOUTHEAST CALIFORNIA. UNFORTUNATELY FOR US...DYNAMICS
ASSOCIATED WITH INVERTED TROUGH WILL STAY TO OUR EAST AS FEATURE
SLOWLY MOVES NORTHWARD ACROSS WESTERN NEW MEXICO AND EASTERN ARIZONA
TODAY THROUGH SUNDAY. STRONG HIGH PRESSURE CENTER REMAINS POSITIONED
OVER THE SOUTHERN HIGH PLAINS MID-LEVELS WILL CONTINUE TO MOISTEN
UNDER PREVAILING SOUTHEAST FLOW. NAM BUFR SOUNDING FOR LAS VEGAS
PROGS PW VALUES NEAR 1.30 INCHES THIS AFTERNOON...INCREASING TO
AROUND 1.50 INCHES SATURDAY AND SUNDAY. SLOW STORM MOTION AND WELL
ABOVE NORMAL PW VALUES SUGGEST ANY THUNDERSTORM OVER THE WEEKEND HAS
THE POTENTIAL OF PRODUCING HEAVY RAIN. NOCTURNAL THUNDERSTORMS NOT
OUT OF QUESTION THIS WEEKEND ESPECIALLY IF THERE IS A DISTURBANCE
EMBEDDED IN THE FLOW. THE CLOUDINESS AND INCREASE IN SURFACE
DEWPOINTS WILL LEAD TO BELOW NORMAL TEMPERATURES OVER THE
WEEKEND...WHICH COMES ALONG WITH THAT UNCOMFORTABLE FEEL OF HIGHER
HUMIDITY VALUES.

.LONG TERM...UPPER LEVEL TROUGH APPROACHING THE WEST COAST MONDAY
WILL START TO BRING DRYER AIR INTO THE REGION AND HELP PUSH THE
MONSOONAL MOISTURE FURTHER EAST. MONDAY STILL LOOKS LIKE A FAIRLY
ACTIVE DAY OVER THE EASTERN THIRD OF THE AREA AS DEEPER MOISTURE
REMAINS IN PLACE. ANOTHER FACTOR WILL BE TROPICAL SYSTEM DON THAT IS
CURRENTLY OVER THE WESTERN GULF OF MEXICO. MODELS AND NHC ARE TAKING
THIS TRACK A BIT FURTHER SOUTH THAN 24HRS AGO AND TRACK THE
REMAINING MOISTURE ACROSS NORTHERN MEXICO. ITS POSSIBLE THAT THIS
MOISTURE COULD GET CAUGHT UP IN THE FLOW AND ADD ADDITIONAL MOISTURE
TO THE EASTERN AREAS OF THE CWA. THIS WOULD LIKELY OCCUR MONDAY OR
TUESDAY SO THIS WILL NEED TO BE WATCHED. TROUGH IS FORECAST TO
CONTINUE TO DIG NEXT WEDNESDAY THROUGH FRIDAY PUSHING MUCH OF THE
MOISTURE EAST AND LEAVING ONLY THE EASTERN HALF OF MOHAVE COUNTY IN
THE THUNDERSTORM THREAT. SOUTHWEST FLOW IS EXPECTED OVER THE
REMAINDER OF THE AREA WITH DRY CONDITIONS. TEMPERATURES WILL REMAIN
CLOSE TO OR SLIGHTLY BELOW NORMAL THROUGH THE WEEK.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...ADAIR
AVIATION...STACHELSKI
PREV DISCUSSION...PIERCE/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 29, 5:04 AM PDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
504 AM PDT FRI JUL 29 2011

AZZ001>003-036-CAZ519>527-NVZ014>022-301000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
504 AM PDT FRI JUL 29 2011 /504 AM MST FRI JUL 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR AS MONSOON MOISTURE
INCREASES FROM THE SOUTHEAST. THE THREAT FOR HAZARDOUS WEATHER IS
LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT OF HAZARDOUS WEATHER INCREASES SATURDAY THROUGH MONDAY
AS THERE IS A HIGHER PROBABILITY OF SHOWERS AND THUNDERSTORMS.
THERE WILL BE A GREATER THREAT OF FLASH FLOODING FROM HEAVY
RAINFALL. STORMS WILL ALSO PRODUCE GUSTY WINDS WHICH COULD CATCH
SOME BOATERS OFF GUARD ON AREA LAKES AS WELL AS DANGEROUS
LIGHTNING. THE HIGHER HUMIDITY VALUES WILL LEAD TO A FEELING OF
GREATER DISCOMFORT.

DRIER AIR MOVING INTO CALIFORNIA EARLY IN THE WEEK WILL
EVENTUALLY LIMIT ANY THUNDERSTORMS TO MOHAVE COUNTY BY THE MIDDLE
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 29, 3:12 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
312 PM PDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             2 W ASPENDELL           37.23N 118.61W
07/29/2011  E0.25 INCH       INYO               CA   TRAINED SPOTTER

            PEA SIZE HAIL WAS REPORTED AT THE LAKE SABRINA BOAT
            LANDING.

&&

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 12:31 PM PDTAreal Flood AdvisoryVEFInyo4 hr
Jul 29, 2:55 PM PDTFlash Flood WarningVEFInyo106 min
Jul 29, 3:04 PM PDTSevere Thunderstorm WarningVEFInyo41 min
Jul 29, 4:37 PM PDTFlash Flood WarningVEFSan Bernardino113 min
Jul 29, 4:40 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Jul 29, 11:07 AM PDTAreal Flood AdvisoryVEFClark61 min
Jul 29, 1:36 PM PDTSevere Thunderstorm WarningVEFClark24 min
Jul 29, 1:43 PM PDTAreal Flood AdvisoryVEFClark87 min

Nearby

Flash Flood Watches in Nevada, 2011Flash Flood Watches in California, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.